MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Code Available (3191)
Date of Event 03/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported that at the end of a subclavian arteriogram and stenting procedure the sheath was being removed, without a dilator in place, from the right radial artery.The artery had a spasm around the sheath.The physician pulled on the sheath to remove it and the sheath broke.Pressure was held at site while the physician tried to remove the remaining piece of sheath with a clamp.The physician was unable to remove the remaining piece of sheath from the patient.Approximately 40-45 cm remained in the patient's artery.The patient was transferred to the hospital to have a surgical cut down procedure performed to surgically remove the remaining sheath and repair the tear in the artery.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.One flexor high-flex ansel guiding sheath was returned for investigation.A kink is noted at 8.2cm from the proximal end.The sheath is compressed 2cm from the distal end.Bare wire is noted at the distal end.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.The device is shipped with an instruction for use (ifu) that describes the intended use, the proper warnings and precautions.Precaution: "this product is intended for use by physicians trained and experienced in diagnostic and interventional techniques.Standard techniques for placement of vascular access sheaths should be employed." "do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt." per the ifu: "withdraw the sheath and dilator as a unit." the reported event may be attributed to a combination of the patient¿s clinical condition (arterial spasm) and user technique.The ifu supplied with the device instruct the user to withdraw the sheath and dilator as a unit during removal, and not to attempt to insert/withdraw the introducer when resistance is felt.Based on the information provided and results of the investigation the most likely root cause may be attributed to user technique and the patient's clinical condition(arterial spasm) during the procedure.Measures have been previously conducted to address this failure mode.We will continue to monitor for similar complaints.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6511037
Report Number1820334-2017-00685
Device Sequence Number556076
Product Code DYB
UDI-Device Identifier00827002562219
UDI-Public(01)00827002562219(17)191221(10)7538681
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-6.0-35-70-RB-HFANL0-HC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/22/2017
Supplement Date Received by Manufacturer04/13/2017
Initial Report FDA Received Date04/21/2017
Supplement Report FDA Received Date07/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;